Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 12, NWS Great Falls, MT

June 3, 2010

NWS Great Falls, MT issued this high wind warning at Jun 3, 2010, 8:21 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2010, 8:21 AM MDT (14:21 UTC)
Expired
Jun 3, 2010, 6:00 PM MDT
In force
10 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WWUS75 KTFX 031421
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
821 AM MDT THU JUN 3 2010


MTZ009-010-048-032100-
/O.NEW.KTFX.HW.W.0012.100603T1421Z-100603T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
821 AM MDT THU JUN 3 2010

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THE
  REST OF THIS MORNING BUT GRADUALLY DIMINISH DURING THE
  AFTERNOON. TRAVELERS WITH HIGH PROFILE VEHICLES AND THOSE TOWING
  TRAILERS WILL BE AFFECTED. 

* WINDS: STRONG SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH
  WILL OCCUR. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PAS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
275 
WWUS75 KTFX 032050
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT THU JUN 3 2010

MTZ009-010-048-040000-
/O.EXT.KTFX.HW.W.0012.000000T0000Z-100604T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
250 PM MDT THU JUN 3 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL NOW CONTINUE THE
  REST OF THIS AFTERNOON BUT THEN SHOULD DIMINISH EARLY THIS
  EVENING. TRAVELERS WITH HIGH PROFILE VEHICLES AND THOSE TOWING
  TRAILERS WILL BE AFFECTED.

* WINDS: STRONG SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 
  MPH WILL OCCUR. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
530 
WWUS75 KTFX 032353
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
553 PM MDT THU JUN 3 2010

MTZ009-010-048-040100-
/O.EXP.KTFX.HW.W.0012.000000T0000Z-100604T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
553 PM MDT THU JUN 3 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

THE LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING STRONG WEST WINDS
ALONG THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY CONTINUES
TO MOVE EAST AND AWAY FROM THE REGION THROUGH SOUTHERN SASKATCHEWAN.
STRONG WEST WINDS HAVE BEGUN TO DIMINISH AND WILL CONTINUE TO
GRADUALLY DECREASE THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jun 3, 3:59 AM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 3, 3:59 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 AM MDT THU JUN 3 2010

.DISCUSSION...
THURSDAY THROUGH SATURDAY...A SHORTWAVE SYSTEM WITH ASSOCIATED
COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING CAUSING
WIDESPREAD SHOWERS AND A SLIGHT DROP IN TEMPERATURES FOR TODAY.
SHOWERS SHOULD DISSIPATE QUICKLY BEHIND THE FRONT AS IT PASSES OVER
THE REGION. WINDS WILL INCREASE BEHIND THE FRONT TODAY AND THROUGH
THE AFTERNOON. SOME LOCATIONS FAVORED FOR STRONG WINDS MAY HAVE
OBSERVATIONS THAT NEAR HIGH WIND WARNING CRITERIA...HOWEVER SHOULD
BE OUTLIERS AS THE CONDITIONS ACROSS THE AREA REMAIN BELOW HIGH
WIND WARNING CRITERIA. FRIDAY TEMPERATURES WILL CONTINUE TO REMAIN
A SLIGHTLY BELOW SEASONAL AVERAGES WITH WINDS AGAIN INCREASING
DURING DAYTIME HEATING. WINDS WILL NOT BE NEARLY AS STRONG.
HOWEVER WITH DECENT UPPER LEVEL SUPPORT FROM AN EXIT REGION OF A
JET STREAK...ALONG WITH DIURNAL HEATING AND THE CONTINUATION OF
THE MOIST FLOW...THERE WILL BE THE POSSIBILITY OF SOME ISOLATED
SEVERE THUNDERSTORMS. FRIDAY AFTERNOON AND EVENING ACROSS THE
AREA. SATURDAY CONDITIONS WILL BE SLIGHTLY CALMER AS WINDS
CONTINUE TO DIMINISH...HOWEVER AFTERNOON SHOWERS AND THUNDERSTORMS
REMAIN A POSSIBILITY DUE TO DAYTIME HEATING OF THE UNSTABLE MOIST
FLOW. SUK

SATURDAY NIGHT THROUGH THURSDAY...A STRONG WESTERLY JET WITH ZONAL
FLOW ALOFT WILL PREVAIL ACROSS THE NORTHERN ROCKY MOUNTAIN REGION
SUNDAY INTO MONDAY. MODELS SUGGEST THAT SHORTWAVE RIDGING WILL MOVE
ACROSS THE FORECAST AREA SATURDAY NIGHT FOR GENERALLY DRY CONDITIONS
OVER THE PLAINS BUT A SLIGHT CHANCE TO CHANCE OF SHOWERS OVER THE
MOUNTAINS. THE NEXT SHORTWAVE TROUGH PUSHES INTO THE STATE SUNDAY
AFTERNOON WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED
OVER THE PLAINS SUNDAY NIGHT THROUGH MONDAY. MEDIUM RANGE MODEL
SOLUTIONS DIVERGE BY MID WEEK...BUT RECENT VERIFICATION STATS
SUGGEST THAT THE GFS SOLUTION SHOULD BE SUPERIOR DURING THIS TIME
FRAME SO HAVE TRENDED THE FORECAST IN THIS DIRECTION. GFS BEGINS TO
BUCKLE THE FLOW ALOFT ON TUESDAY WITH A DECENT RIDGE AXIS FORMING
OVER MONTANA BY THURSDAY. WITH THIS SOLUTION HAVE BUMPED UP
TEMPERATURES AND LOWERED THE CHANCE OF PRECIPITATION BELOW
CLIMATOLOGY. MPJ

&&

.AVIATION...
UPDATED 0445Z. AREAS OF SHOWERS AND MID-LEVEL VFR CEILINGS CONTINUE
ACROSS SOUTHWEST AND CENTRAL MT THIS EVENING.  BROAD AREA OF
ADDITIONAL MOISTURE CURRENTLY WEST OF THE CONTINENTAL DIVIDE WILL
PUSH EASTWARD OVERNIGHT...AHEAD OF AN UPPER LEVEL TROF LOCATED IN
NORTHERN IDAHO.  CONDITIONS SHOULD GENERALLY REMAIN VFR OVERNIGHT
WITH INTERMITTENT MVFR POSSIBLE FROM KHLN TO KLWT FROM 0900-1500Z.
SURFACE COLD FRONT WITH THIS WEATHER SYSTEM IS FORECAST TO CROSS
OVER THE MTNS EARLY THURS MORNING AND THEN TRACK ACROSS THE REGION
FROM 10-16Z.  CLOUDS AND PRECIP WILL GRADUALLY DECREASE AS THE FRONT
GOES BY...BUT SURFACE WINDS WILL BECOME WESTERLY AND GUST TO 25 TO
40 KTS OVER THE PLAINS DURING THE AFTERNOON. WARANAUSKAS

&&

.HYDROLOGY...
ALTHOUGH NO LOCATIONS ARE REPORTING FLOOD CONDITIONS AT THIS
TIME...MANY LOCAL CREEKS AND STREAMS REMAIN AT HIGH LEVELS AND
COULD SEE ADDITIONAL RISES FROM ANY SHOWERS OVER THE NEXT FEW
DAYS. THOSE PLANNING OUTDOOR ACTIVITIES OR TRAVELING NEAR SWOLLEN
CREEKS AND STREAMS SHOULD BE PREPARED TO ENCOUNTER POSSIBLE MINOR
LOCALIZED FLOODING CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  44  67  44 /  20  10  50  40
CTB  63  40  63  42 /  30  10  50  30
HLN  68  46  67  45 /  30  30  60  50
BZN  72  49  70  46 /  70  20  60  60
WEY  59  41  58  38 /  80  60  80  80
DLN  65  46  64  41 /  60  30  70  50
HVR  70  42  70  47 /  50  10  30  40
LWT  65  41  65  42 /  40  10  40  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUK
LONG TERM...MPJ
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 3, 5:18 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
518 AM MDT THU JUN 3 2010

MTZ009-048-041130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
518 AM MDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT
TODAY. WINDS GUSTS COULD REACH SPEEDS UP TO 50 MPH OVER FAVORED
TERRAIN SUCH AS RIDGE TOPS AND UNPROTECTED MOUNTAIN SLOPES. WINDS
WILL BEGIN TO SLOWLY DECREASE AFTER 6 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-041130-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
518 AM MDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.